New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bajoey
Regular Member


Date Joined Oct 2006
Total Posts : 28
   Posted 3/28/2007 5:59 PM (GMT -7)   
I take 25mg of Toporol, my Dr. said if my pvc's are worse I can take 50mg.  Is that a high dosage?  I'm a little worried to take 50 because I do not want my blood pressure to get to low....
 
thank you

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/30/2007 10:32 AM (GMT -7)   
Bajoey, if your doctor said it was okay for you to take that amount then you should feel that his recommendation in the increase is safe for you.  You really are not going to know how it effects you until you try it.  If your pvc's are worse then take 50mg and see how you feel....keep us up to date okay? :-)

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


ConnieS
Regular Member


Date Joined Aug 2006
Total Posts : 37
   Posted 4/8/2007 1:19 PM (GMT -7)   
No, 50 mg. is not a high dose at all. 25 mg is about the lowest dose you can take, so 50 is just one step up.

Frenchlady
New Member


Date Joined Sep 2006
Total Posts : 4
   Posted 4/24/2007 8:10 AM (GMT -7)   
Toprol is a beta blocker, which many people are sensitive to.  I was given Toprol after having by-pass surgery.  I developed a terrible asthmatic cough and shortness of breath.  I felt so bad after I got off the pain pills and began to function normally.  I would get dizzy spells and just felt very bad with depression and did not want to do anything or go anywhere.  I did not even want to talk to anyone.  I was having very nightmarish dreams that woke me up in the middle of the night scared.  My husband could not understand what was wrong with me as I am normally a very outgoing, positive and happy person.  I knew something was wrong but could not explain to anyone how I felt.  I went to the computer and started doing research on the new drugs that I was taking.  I found two websites that gave me all the information that I needed.
I immediately called my doctor and ask to be taken off Toprol XL.  He said that I was just thinking that it was the drug and that I needed to keep taking it.  He refused to help me get off the drug.  I am a nurse also and understood that a beta-blocker had to be tapered off and not stopped all at once.  I was taking 100mg.  I broke it in two and took 50mg for eight days.  Then I broke the 50mg in two and took 25mg for eight days.  Then I took 12.5 for four days, then I took it every other day for eight days, then every third day for eight days, then I stopped taking it altogether.  I did this just to be safe.  I think the doctor would taper someone quicker than this.  By the time I had finished the last dose all my symptoms had disappeared. 
 
Doctors give patients medication and never tell them about the side effects of the medication.
These are excellent websites and now I always go to them when the doctor gives me a new medication.  Hope this helps someone.
 
FrenchLady, the links you posted did have some good information in them but they also had online forums for people to post regarding complaints/issues with certian medications.  As per Healing Well's rules and guidelines #4. links to other online forums are not permited even if you do not have a "vested interest" in these websites.  I do hope you understand and thank you for your input in this thread.  ~ Elisha
 

Post Edited By Moderator (els) : 4/24/2007 10:37:47 AM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/24/2007 5:42 PM (GMT -7)   

Dear French Lady

Does your Dr. know you discontinued the medication? I know in our state all medications dispensed from the pharmacy come with patient information that explains the med including side effects.

 If you were discharged on the medication from the hospital, you should have had a nurse go over your meds.  I know as a patient you just want to go home so people don't always receive the medication education that is offered.

I am glad you are feeling better.

 


 
Respectfully
 
Kitt
 
Depression 25 years, Husband Crohns Disease 30 years
__________________________________________________ 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.”
Rosalyn Carter
 


grammiejean
Regular Member


Date Joined Jan 2007
Total Posts : 50
   Posted 4/29/2007 8:59 AM (GMT -7)   
I have been over a year now since my heart attack and having some very unusual symptoms...tingling feeling in my legs, burning in my back..tingling gets worse as the day goes on..I am on Toprol xl, also lipitor, and lisinopril..was wondering if anyone has had this side effect...
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 5:07 PM (GMT -7)
There are a total of 2,904,569 posts in 318,769 threads.
View Active Threads


Who's Online
This forum has 158155 registered members. Please welcome our newest member, Wyatt40.
386 Guest(s), 14 Registered Member(s) are currently online.  Details
goshawk, Alcie, skeye, Break60, DianeB, spikel, 1000Daisies, Laugh and live, magoo2, cr3ativegirl, Dreamerboy, momem3, Nowitshell, iPoop